Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 100, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 23, 2004, 12:28 PM CDT for Bibb County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2004, 12:28 PM CDT (17:28 UTC)
- Expired
- Jun 23, 2004, 1:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Bibb County, AL
The radar
The Birmingham radar (KBMX), 45 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
722
WUUS54 KBMX 231728
SVRBHM
ALC007-231800-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CDT WED JUN 23 2004
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BIBB COUNTY IN ALABAMA
THIS INCLUDES THE CITY OF BRENT
* UNTIL 100 PM CDT
* AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF BRENT...AND
MOVING EAST AROUND 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTREVILLE.
STRONG DAMAGING WIND WILL KNOCK DOWN TREES AND POWER LINES...AND
DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW. FIND SUBSTANTIAL
SHELTER...AVOID WINDOWS...VEHICLES AND MOBILE HOMES.
CALL 1-800-856-0758 TO REPORT SEVERE WEATHER.
LAT...LON 3300 8732 3305 8731 3311 8702 3310 8695
3305 8690 3292 8690 3287 8723 3287 8731
3289 8732 3290 8740 3300 8741
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 11:40 AM CDT, 48 minutes earlier.
Area forecast discussion, Jun 23, 11:40 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 AM CDT WED JUN 23 2004 .UPDATE... WEAK SURFACE BOUNDARY NORTH OF THE STATE IS ALLOWING PLENTY OF MOISTURE STREAM INTO THE AREA. SHOWERS AND THUNDERSTORMS HAVE ALREADY ENTERED THE STATE THIS MORNING ACROSS NORTHWEST SECTIONS OF THE CWA. EXPECT THIS TREND TO CONTINUE THROUGHOUT THE DAY. THUS HAVE LOWERED AFTERNOON HIGH TEMPERATURES IN THE WEST AND RAISED POPS TO CATEGORICAL. ALSO...DECIDED TO RAISE TEMPERATURES IN SOUTHEASTERN SECTIONS AS THERE ARE SOME BREAKS IN CLOUD COVER. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && KH/99
Hazardous weather outlook, Jun 23, 7:00 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 AM CDT WED JUN 23 2004 ALZ011>015-017>050-241200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 700 AM CDT WED JUN 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (TODAY AND TONIGHT)... THE STATE OF ALABAMA IS UNDER THE INFLUENCE OF ABUNDANT GULF MOISTURE AND A STATIONARY FRONT TO THE WEST. WITH PLENTY OF MOISTURE IN PLACE ACROSS THE AREA TODAY AND TONIGHT... NUMEROUS SHOWERS AND A CHANCE OF THUNDERSTORMS ARE EXPECTED. A FEW STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL... ESPECIALLY ACROSS THE CENTRAL PORTION OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... THE CONTINUATION OF HEAVY RAINFALL IS POSSIBLE AGAIN ON THURSDAY AND THURSDAY NIGHT. BY FRIDAY MORNING ISOLATED FLOODING PROBLEMS COULD OCCUR. HEAVY RAIN AND FLOODING POTENTIAL WILL NEED TO BE EVALUATED FURTHER AS THIS EVENT NEARS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:29 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 16 min |
| Jun 23, 4:40 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 35 min |
| Jun 23, 5:16 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.